Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2018, 1:12 AM CDT for Osage County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 1:12 AM CDT (06:12 UTC)
- Expired
- May 20, 2018, 2:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
968
WUUS54 KTSA 200612
SVRTSA
OKC113-200700-
/O.NEW.KTSA.SV.W.0082.180520T0612Z-180520T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
112 AM CDT SUN MAY 20 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Osage County in northeastern Oklahoma...
* Until 200 AM CDT
* At 111 AM CDT, a severe thunderstorm was located 4 miles northwest
of Burbank, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3684 9640 3666 9679 3672 9692 3675 9689
3675 9687 3674 9683 3676 9682 3677 9682
3677 9679 3678 9679 3678 9675 3692 9675
3696 9671
TIME...MOT...LOC 0611Z 224DEG 21KT 3673 9679
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
615
WWUS54 KTSA 200634
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
134 AM CDT SUN MAY 20 2018
OKC113-200700-
/O.CON.KTSA.SV.W.0082.000000T0000Z-180520T0700Z/
Osage OK-
134 AM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 134 AM CDT, a severe thunderstorm was located 3 miles south of
Shidler, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Foraker...
Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9671 3672 9675 3673 9674 3675 9674
3674 9675 3675 9676 3676 9674 3676 9673
3677 9673 3678 9674 3687 9666 3692 9662
3684 9640
TIME...MOT...LOC 0634Z 232DEG 12KT 3674 9666
HAIL...1.00IN
WIND...60MPH
$$
Lacy386
WWUS54 KTSA 200653
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
153 AM CDT SUN MAY 20 2018
OKC113-200702-
/O.EXP.KTSA.SV.W.0082.000000T0000Z-180520T0700Z/
Osage OK-
153 AM CDT SUN MAY 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 200 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3670 9671 3672 9675 3673 9674 3675 9674
3674 9675 3675 9676 3676 9674 3676 9673
3677 9673 3678 9674 3687 9666 3692 9662
3684 9640
TIME...MOT...LOC 0652Z 224DEG 21KT 3682 9657
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:00 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 20, 12:00 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1200 AM CDT Sun May 20 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Additional storm chances will increase at all sites later tonight as an ongoing thunderstorm complex moves east northeast. Will carry tempo groups at all sites into mid morning. Cigs to largely remain VFR, but vsbys will fall into MVFR categories in thunderstorms. Expect VFR conditions at all sites after 16z-18z. && .PREV DISCUSSION... /Issued 928 PM CDT Sat May 19 2018/ ..UPDATE... DISCUSSION... Convective lull ongoing across the forecast area at this time with focus turning to widespread convection being maintained over SW OK / NW TX region. Low level flow is shown to remain steady with while mid level flow remains rather meager with resultant propagation vectors allowing any sustained convective complex to push into eastern OK later tonight. The remnant outflow boundary across NE OK has become more diffuse however it may also serve as somewhat of a focus later tonight. Updated forecast will increase precip chances across SE OK while also maintaining rather high chances across NE OK. Severe weather potential is expected to remain rather isolated with the outside potential for a more organized complex to emerge into SE OK later tonight. This potential seems rather low at this point but will reflect the possibility in related graphics. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, May 19, 5:07 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 507 PM CDT Sat May 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 PM CDT Sat May 19 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Along Interstate 44 in northeast Oklahoma. ONSET...Through mid evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily Eastern Oklahoma. ONSET...Ongoing...continuing into overnight hours. DISCUSSION... Severe storms across far northeast Oklahoma have recently weakened and moved north into Kansas. Additional storms are developing across north central Oklahoma north of a strong outflow boundary. These storms will pose mainly periodic chances of large hail as they spread eastward across northeast Oklahoma. Should any storm develop along or south of the outflow boundary it would pose a more substantial severe weather risk. Through the late evening and overnight hours the focus will be toward storms moving eastward across Oklahoma. These storms may spread into eastern Oklahoma after 10 PM and maintain some risk of severe weather, primarily with locally damaging winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist daily through next week, however any severe weather risk looks to remain isolated as winds aloft remain light. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 20, 12:58 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1258 AM CDT SUN MAY 20 2018
OKZ054-200630-
Osage OK-
1258 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
130 AM CDT...
At 1258 AM CDT, a strong thunderstorm was located 3 miles southwest
of Kaw City, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Shidler... Burbank...
Foraker... Southern Kaw Lake...
Webb City... Apperson...
LAT...LON 3669 9703 3668 9694 3672 9692 3675 9689
3675 9687 3674 9683 3676 9682 3677 9682
3677 9679 3678 9679 3678 9675 3694 9675
3686 9652 3660 9683 3668 9703
TIME...MOT...LOC 0558Z 206DEG 20KT 3671 9689
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| May 20, 12:58 AM CDT | Special Weather Statement | TSA | Kay | 32 min |
| May 20, 1:36 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 1:50 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 2:02 AM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| May 20, 2:04 AM CDT | Special Weather Statement | TSA | Osage | 26 min |
| May 20, 2:17 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 2:36 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 39 min |
| May 20, 2:49 AM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 20, 2:58 AM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| May 20, 3:19 AM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| May 20, 3:23 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 20, 3:28 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:41 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 38 min |
| May 20, 3:48 AM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| May 20, 4:00 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 20, 4:14 AM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 31 min |
| May 20, 4:18 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 27 min |
| May 20, 4:40 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa | 35 min |
| May 20, 4:54 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 51 min |
| May 20, 5:21 AM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| May 20, 8:17 AM CDT | River Flood Warning | TSA | Ottawa | 30 hr |
| May 20, 2:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| May 20, 3:07 PM CDT | Special Weather Statement | TSA | Ottawa | 23 min |
| May 20, 3:38 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 20, 4:06 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| May 20, 4:20 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| May 20, 6:02 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.